MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Vidaza reaction? Is this normal?

Home forums Patient Message Board Vidaza reaction? Is this normal?

This topic contains 6 replies, has 1 voice, and was last updated by  Andrea 13 years, 9 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #3056

    Carrie
    Member

    Apparently my dad “was really pale, very tired and weak, had the shakes and slept 90% of the day away” after his treatments. The quote is from my sister. She said he looked really bad and it scared her but my mom told her that it’s just the treatments.
    Mom said his color was better yesterday.
    Anyone have a similar experience?
    Thanks in advance for any advice.

    Oh, and my grandmother (mom’s mom) is in the hospital. She has emphysema and her pulseox is low. She struggles constantly to keep a staph infection at bay. She’s had pneumonia once a year for the last 3 years. She’s always scaring me.

    It’s been rough on all of us, especially my mom, with both dad and grandma so sick frown .

    Carrie

    #3057

    Terri
    Member

    Carrie, Bob gets pretty wiped out during his treatments, we start again this week. THe paleness I have not really noticed, but he does do a lot of napping and resting during the week of his treatments.

    #3058

    Lexingtongrn
    Member

    My friend gets very weak,pale and naps a lot during Vidaza shots and almost a whole week after. Just as he seems to be slowly pulling out of this slump, it’s time to get shots again.

    #3059

    Carrie
    Member

    Okay, I’m glad to hear that it’s not unusual. I’m not there to see him but my sister was very worried about him.
    He was pale at Christmas anyway.

    #3060

    Christina
    Member

    Hi Carrie-
    How long after the injections was he feeling this way? It usually hits my dad 14 days later when all of his blood counts drop. I am sure they are checking his numbers once a week, right? Having a very low hgb would make him pale, tired and weak. Please let me know how it’s going. My dad is still in the hospial since 1/1. We are awaiting an mri of his lung. His numbers have come up – but it took 8 units of blood! Chris
    _______________________________________________
    Dad,67. dx 2/03 RARS/ procrit/ thaolidomide 1 year/ now 4 cycles of vidaza.

    #3061

    Carrie
    Member

    Christina,

    My father felt that way during the 7 days of treatments (actually more at the end). He had a transfusion on Tuesday, too.

    This is his first treatment so he hasn’t hit the low yet. I’m really worried that the counts won’t come back up after they go down.

    Oh, and yes, they’re checking his counts weekly.

    Carrie

    #3062

    Andrea
    Member

    Christine:

    My mom has only had one treatment with Vidaza so far but she did sleep most of the time that week and the following week. It’s good to know that is normal, because my first instinct was to try to get her up and about during that time. Glad I didn’t She is feeling much more energetic now and her counts are fine.

    Andrea

Viewing 7 posts - 1 through 7 (of 7 total)

Register for an account, or login to post to our message boards. Click here.

You must be logged in to reply to this topic.

Review answers to commonly asked questions or get answers to your questions from an MDS expert